Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 106, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 8, 1995, 12:05 AM CDT for Rush County, Kansas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 12:05 AM CDT (05:05 UTC)
- Expired
- Jun 8, 1995, 12:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Rush County, KS
The radar
The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3672 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 080509 RRA SVRDDC KSC165-080545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1205 AM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1245 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...SOUTHERN RUSH COUNTY AT 1203 AM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF RUSH CENTER MOVING TOWARD THE EAST AT 25 MILES PER HOUR. THIS STORM PRODUCED QUARTER-SIZED HAIL SOUTH OF RUSH CENTER AT 1155 PM AND IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS ALONG WITH GUSTY WINDS AND TORRENTIAL RAIN. A TORNADO FWATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:05 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 7, 9:05 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 903 PM CDT WED JUN 7 1995 MAIN PROBLEM WILL BE TRW DEVELOPMENT. THIS MORNING/S 50A SHOWED PRESSURE DROPS TO THE SOUTH OF THE NV LOW WHICH SUGGESTS SOUTHERLY MOVEMENT. HOWEVER...THE MODELS ARE CONSISTENT IN MOVING THIS LOW TO THE EAST RATHER QUICKER THAN SEEMS REASONABLE. SFC ANALS TODAY SHOW A QUASI-STATIONARY FRONT FROM NEAR TOP TO NEAR P28. AS THE UPPER LOW SAGS SOUTHWARD...WE CAN EXPECT VORT SHOTS TO MOVE OVER SW KANSAS ON THURSDAY. THE QUASI-STATIONARY FRONT WILL DISPLAY PERTUBATIONS IN LOCATION BUT WON'T MOVE MUCH. PROFILERS AT GDA AND HVL BOTH SHOWING EASTERLY FLOW NEAR THE SFC AND SOUTHWEST FLOW ALOFT. THIS WILL HELP MAINTAIN THE CAP OVER SOUTHWEST KANSAS. DDC/S 88D IS SHOWING THE DEVELOPING LINE OF THUNDERSTORMS BETWEEN GAG AND END. BASED ON THEIR TRACK...RECOMMEND THAT WE ADD 20 PER CENT POPS TO GRP 8 FOR OVERNIGHT. TRWS ARE ALSO DEVELOPING IN KEARNY AND SCOTT COUNTIES. CONSIDERING THE CAPE AND LI PRESENT AT DDC... CANNOT RULE OUT STRONG TRW OVER DDC/S CWA AND POSSIBLY BARBER COUNTY. BELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:49 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 56 min |
| Jun 7, 10:53 PM CDT | Tornado Warning | DDC | Ness, Rush | 67 min |
| Jun 7, 11:01 PM CDT | Tornado Warning | DDC | Finney | 59 min |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 61 min |
| Jun 8, 3:39 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 21 min |
| Jun 8, 3:39 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 25 min |
| Jun 8, 3:53 AM CDT | Severe Thunderstorm Warning | DDC | Trego | 52 min |
| Jun 8, 4:09 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 66 min |
| Jun 8, 5:12 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 32 min |
| Jun 8, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 59 min |
| Jun 8, 5:36 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 69 min |
| Jun 8, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 64 min |
| Jun 8, 6:47 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 43 min |
| Jun 8, 6:51 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.